Home Forums Melanoma Diagnosis: Stage IV Long term zelboraf

  • This topic is empty.
Viewing 13 posts - 1 through 13 (of 13 total)
  • Author
    Posts
  • #21928
    endure9310
    Participant

    I’m one of the fortunate one’s with limited side-effects and have lasted 2 years 7 months.

    About 3 months ago started feeling weaker physically, and mentally. More difficulty writing daily and weekly reports ect. 40 hour work weeks turned into 50 hour weeks to get same amount of work accomplished. Then really felt burned out. Went on leave of absence 3 weeks ago from work and still have that constant “burned out feeling.” Feel very fortunate to have survived this long as before starting zelboraf 3 separate sets of Drs. said, “get your affairs in order.”

    Just wanted to know if anyone on zelboraf long term had this problem.

    My heart goes out to everyone who’s suffering as my problem is small comparatively.

    #64151
    tamie
    Participant

    Hi,

    I understand you are writing the post to share your problem right now, while I see you as a future to look for.

    My husband is on Zelboraf 9 month and sude effects are bad -especially regarding swell of feet, rashes and weakness. From time to time – like today – he runs fever, but this goes away after short time.

    I hope we will be able to be on Zelboraf as long as yo uare. The only thing I can say that that when Michael felt too weak -we decided to take iron and the oncologist agrees – and the iron, together with afternoon rest help him feel better. Have you checked you iron, Hemoglobin, etc – to see the source of weakness?

    I wish you will be able to control this as well and continue your good time with Zelboraf

    Tammie

    #64152
    endure9310
    Participant

    Hi Tamie,

    Wish your husband Micheal all the best with zelboraf. Thanks for the tips on hemoglobin and iron. Bloodwork was OK a month ago but never really went over those two values with Oncologist. Can get a copy of bloodwork on Monday.

    Never had problems with fever, but the feet! Think the feet were the worst side effect so far. Not so much the swelling, but pain under the feet just behind the toes. After trying many pain meds that didn’t work, finally taking a sleeping pill at night that enabled me to lay on my back with legs on pillows, making sure heels didn’t have contact with pillows seemed to be best.

    Thanks for responding! Have a nice Easter.

    #64153
    tamie
    Participant

    Hi again,

    I thought of another thing:

    I do not know how it is where you live, we are in Israel and we got a Medical Canabis (Marijhuana – have no idea how to spell it in English). Michael takes only one small smoke 3 times a day – never felt high, but the sensation and the pain in the feet are not as strong, and this enabled him to sleep better without slepping pills. We also got a special kind of chair he can lean back with his legs up and this helps – so my main understanding is that i naddition to being depend on drugs and doctors – we need to learn to be our own doctors and find what helps us. I also found a great help in diatition supervision – she taought me what kind of food can give him more energy especially as before he needs to fast due to the medication. Little things might be of help

    Tammie

    #64154
    Dick_K
    Participant

    Endure,

    I am a little past four years on Zelboraf and at thirty-one months, I can feel you at my heels. I have not experienced what you are describing but I retired some nine months after starting Zelboraf so that event also changed my life radically.

    Endure and Tammie,

    Oh yes, the feet. My pain started around the four month mark with discomfort that progressed to real pain. I was on gabapentin for a while. I also changed the type of sock I was wearing as well as getting properly fitted for and getting high quality footwear. Sleeping and sitting with my feet elevated also helped. Today I still have some minor discomfort but given what it was, hardly a comparison.

    Best of luck to you both.

    Dick

    #64155
    tamie
    Participant

    Hi you there,

    I am so happy to hear fro mthe two of you. My husband is on Zelboraf 10 months and as we started the oncologist said that it is usefull for about a year. I fear the day it stops helping and I am so releived to hear that you two use it for long time. Are you on reduced dose? My husband takes 2×2 but I also read lately that medication holiday can help in reducing sympotms and enlarging its effect. Have you tried it? I also tried to consult an ulternative therapist but i did not find much to do there. Hope your legs will be better. Tammie

    #64156
    endure9310
    Participant

    Tamie,

    I was fortunate in that unknown origin melanoma was found as 6 cm mass under Left arm pit after using crutches for 6 weeks post left hip surgery. After resection of L armpit lymphnodes melanoma went to lungs. No results from IL2, zelboraf just happened to be approved.

    I was in very good health at 54 years old when 1st prescribed. Have not had vacation from zelboraf except the few times forgot to take pills! My wife usually keeps me strait with the pills. Although as I wrote earlier elected to stop working about 3 weeks ago due to burnt out feeling and weakness doing tasks that were easy 3 month ago.

    I wish Michael all the best, and hope side-effects reduce!

    #64157
    Dick_K
    Participant

    Tamie,

    In November 2012 my dosage was reduced from 960 mg twice a day to 720 mg twice a day. Since that time I occasionally take a one to two week holiday due to high bilirubin. The most recent holiday was six weeks ago. I see my doctor tomorrow for scan results and blood work. A little anxious waiting for tomorrows results, a feeling that never goes completely away.

    #64158
    tamie
    Participant

    Hi,

    Just to wish the two of you success with the scan ,results and feelings.

    I came to realize that statistics is for the doctors but we are patients and for us when it works is 100% – so let all of you expereince 100% of good outcomes

    Tammie

    #64159
    Dick_K
    Participant

    Thanks Tammie,

    I did go to see my doctor yesterday. My scans continue unchanged AND all my blood work came back normal!

    In spite of normal New York City traffic, my wife and I had a very pleasant drive home.

    #64160
    endure9310
    Participant

    Glad to hear scan and bloodwork went well for you yesterday. Hope you continued success with zelboraf.

    #64161
    tamie
    Participant

    So happy for you!

    Keep the good way and the good spirit and I am sure things will turn out to be better

    Tammie

    #64162
    dallyup4
    Participant

    Endure and all, so glad to hear of all the success you all have had. I have been on Zelboraf for almost 3 yrs, trying to keep up with Dick! Ha ha. Anyway, as of today, clean scans for 20 mos! Can’t hardly believe it as I was also given the “get your affairs in order speech” almost 4 years ago.

    I got some news today but want to post in diff. forum for a broader source of info.

    As far as side effects, joint pain- extreme – traveling – each lasting about 2 days each joint. Most severe in feet, ankles, wrists. Some days feel like my ankle/foot is broken, balls of my feet hurt a lot and my shoe size has increased too. Only thing that works for me is Excedrerine. I haven’t been able to work since the beginning as I don’t know if I can walk ea. day, also diarrhea has been bad but have that controlled now too. Have not had any more squamous cell lesions in about a yr, knock on wood. I think the joint pain is worse due to more physical activity but the fatigue still continues im sorry to say.

    The constant stress of not knowing if it will come back or not is crazy, just remember we are all warriors and so much stronger than we think. You are all heros!

Viewing 13 posts - 1 through 13 (of 13 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.